Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 68, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 28, 2014, 8:50 PM CDT for 4 counties in Wisconsin. It was in force for 40 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2014, 8:50 PM CDT (01:50 UTC)
- Expired
- Jun 28, 2014, 9:30 PM CDT
- In force
- 40 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, WI, La Crosse County, WI, Monroe County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 44 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 8:52 PM CDT | TSTM WND DMG | Nnw Onalaska, WI | 2 INCH DIAMETER GREEN TREE LIMBS BLOWN 100 FT. TRANSFORMER BLOWN. ESITMATED WIND GUST OF 60 MPH. |
| Jun 28, 8:54 PM CDT | TSTM WND DMG | 2 Sse Holmen, WI | NUMEROUS TREES UPROOTED OR BLOWN OVER, LARGE BRANCHES DOWN ON SOUTH END OF VILLAGE. |
| Jun 28, 8:54 PM CDT | TSTM WND DMG | 2 Sse Holmen, WI | TREES DOWN WITH THE GUSTS OF AT LEAST 60 MPH FROM A PREVIOUS LSR. |
| Jun 28, 8:54 PM CDT | TSTM WND DMG | 3 Se Holmen, WI | 2 1 TO 1.5 FOOT DIAMETER TREES BLOWN DOWN ON MOHICAN TRAIL ROAD. |
| Jun 28, 8:54 PM CDT | TSTM WND GST 60 | 2 Sse Holmen, WI | AT LEAST A GUST TO 60 MPH. |
| Jun 28, 8:55 PM CDT | TSTM WND DMG | Holmen, WI | 15 YEAR OLD TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962
WUUS53 KARX 290150
SVRARX
WIC053-063-081-121-290230-
/O.NEW.KARX.SV.W.0068.140629T0150Z-140629T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
850 PM CDT SAT JUN 28 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
NORTHWESTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 930 PM CDT
* AT 849 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BRICE PRAIRIE TO NEAR SPARTA...MOVING NORTH AT
50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THE NATIONAL WEATHER SERVICE OFFICE NEAR
LA CROSSE HAD A GUST OF 56 MPH AT 843 PM.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. POWER OUTAGES
ARE POSSIBLE.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NORTHERN FORT MC COY AROUND 855 PM CDT.
GALESVILLE...CATARACT AND NORTH BEND AROUND 900 PM CDT.
BLACK RIVER FALLS...BLAIR AND INDEPENDENCE AROUND 920 PM CDT.
WHITEHALL AROUND 925 PM CDT.
OSSEO...HATFIELD AND STRUM AROUND 930 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FRANKLIN...LEON...BURNS...YORK AND IRVING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4386 9081 4388 9132 4392 9136 4394 9137
4400 9144 4459 9141 4459 9092 4451 9092
4451 9080 4442 9080 4442 9064
TIME...MOT...LOC 0149Z 187DEG 44KT 4396 9133 4394 9091
HAIL...<.75IN
WIND...60MPH
$$
AJ3 follow-up statements
208
WWUS53 KARX 290159
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 PM CDT SAT JUN 28 2014
WIC053-063-081-121-290230-
/O.CON.KARX.SV.W.0068.000000T0000Z-140629T0230Z/
JACKSON WI-TREMPEALEAU WI-MONROE WI-LA CROSSE WI-
859 PM CDT SAT JUN 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR JACKSON...TREMPEALEAU...NORTHWESTERN MONROE AND NORTHERN LA
CROSSE COUNTIES...
AT 858 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TOWN OF HOLLAND TO NEAR SPARTA...MOVING NORTH AT
50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...A NATIONAL WEATHER SERVICE EMPLOYEE NEAR HOLMEN REPORTED A
WIND GUST OF 60 MPH.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. POWER OUTAGES
ARE POSSIBLE.
THESE SEVERE STORMS WILL BE NEAR...
CATARACT AND NORTH BEND AROUND 905 PM CDT.
BLAIR AROUND 920 PM CDT.
BLACK RIVER FALLS...WHITEHALL AND INDEPENDENCE AROUND 925 PM CDT.
HATFIELD AROUND 930 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FRANKLIN...BURNS...YORK...IRVING AND NORTHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4391 9079 4392 9130 4395 9134 4397 9136
4401 9142 4459 9141 4459 9092 4451 9092
4451 9080 4442 9080 4442 9064
TIME...MOT...LOC 0158Z 187DEG 44KT 4402 9132 4400 9090
HAIL...<.75IN
WIND...60MPH
$$
AJ116
WWUS53 KARX 290220
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
920 PM CDT SAT JUN 28 2014
WIC063-290229-
/O.CAN.KARX.SV.W.0068.000000T0000Z-140629T0230Z/
LA CROSSE WI-
920 PM CDT SAT JUN 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LA CROSSE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. MODERATE TO
HEAVY RAINFALL WILL CONTINUE...WHICH WILL ALLOW ANY STREET FLOODING
IN LA CROSSE TO PERSIST FOR ANOTHER HOUR.
LAT...LON 4409 9086 4416 9123 4423 9131 4458 9132
4459 9092 4451 9092 4451 9080 4442 9080
4442 9064
TIME...MOT...LOC 0219Z 187DEG 44KT 4426 9128 4424 9086
$$
WIC053-081-121-290230-
/O.CON.KARX.SV.W.0068.000000T0000Z-140629T0230Z/
JACKSON WI-TREMPEALEAU WI-MONROE WI-
920 PM CDT SAT JUN 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN JACKSON...NORTHEASTERN TREMPEALEAU AND NORTHWESTERN
MONROE COUNTIES...
AT 919 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLAIR TO NEAR BLACK RIVER FALLS...MOVING NORTH AT
50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS LINE HAS HAD A HISTORY OF PRODUCING
WIND GUSTS AROUND 60 MPH IN LA CROSSE COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. POWER OUTAGES
ARE POSSIBLE.
THESE SEVERE STORMS WILL BE NEAR...
BLACK RIVER FALLS AROUND 925 PM CDT.
WHITEHALL AND HATFIELD AROUND 930 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FRANKLIN...YORK...IRVING...NORTHFIELD AND MERRILLAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4409 9086 4416 9123 4423 9131 4458 9132
4459 9092 4451 9092 4451 9080 4442 9080
4442 9064
TIME...MOT...LOC 0219Z 187DEG 44KT 4426 9128 4424 9086
HAIL...<.75IN
WIND...60MPH
$$
AJ285
WWUS53 KARX 290231
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
931 PM CDT SAT JUN 28 2014
WIC053-081-121-290240-
/O.EXP.KARX.SV.W.0068.000000T0000Z-140629T0230Z/
JACKSON WI-TREMPEALEAU WI-MONROE WI-
931 PM CDT SAT JUN 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JACKSON...NORTHEASTERN
TREMPEALEAU AND NORTHWESTERN MONROE COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4409 9086 4416 9123 4423 9131 4458 9132
4459 9092 4451 9092 4451 9080 4442 9080
4442 9064
TIME...MOT...LOC 0226Z 187DEG 44KT 4426 9128 4424 9086
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:25 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 28, 6:25 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 625 PM CDT SAT JUN 28 2014 .UPDATE... ISSUED AT 625 PM CDT SAT JUN 28 2014 NUMEROUS SHOWERS AND THUNDERSTORMS ARE TRACKING INTO THE AREA WEST OF THE MISSISSIPPI RIVER. DESPITE A POTENT SHORTWAVE LIFTING THROUGH WESTERN IOWA TO PROVIDE PLENTY OF DYNAMICAL FORCING...ALONG WITH AN INCREASE IN 850MB MOISTURE TRANSPORT DOWNSTREAM...THE STORMS HAVE FALLEN APART IN ORGANIZATION. PART OF THE PROBLEM AS REFERENCED IN SPC\S MESO DISCUSSION 1192 IS THE UNIDIRECTIONAL SOUTHERLY FLOW FROM THE SURFACE INTO THE MID- LEVELS...WHICH GIVEN THE NORTH-SOUTH ORIENTATION TO THE LINE IS NOT FAVORABLE FOR ORGANIZED DAMAGING WINDS. MOST OF THE WIND GUSTS THUS FAR HAVE BEEN OBSERVED IN THE 30-45 MPH RANGE...SO THINKING THE DAMAGING WIND CONCERN IS DIMINISHING. FARTHER OUT IN TIME...SOME UNCERTAINTY HAS DEVELOPED FOR SUNDAY. THE 28.12Z ECMWF...REGIONAL CANADIAN...HI RES ARW/NMM MODELS AND THE 28.18Z NAM/GFS ARE CONVECTING STORMS SOONER AND FARTHER EAST THAN WHAT IS IN THE FORECAST. WE COULD BE DEALING WITH SHOWERS AND STORMS AS EARLY AS 18Z IF THE ECMWF IS CORRECT. THIS WILL BE LOOKED AT MORE THROUGH THE EVENING TO SEE IF SOME FORECAST ADJUSTMENTS ARE REQUIRED. && .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) ISSUED AT 152 PM CDT SAT JUN 28 2014 SEVERE THREAT INCLUDING HEAVY RAINFALL REMAIN THE MAIN CONCERN THROUGH THE REST OF THIS WEEKEND. WATER VAPOR LOOP AND RAP ANALYSIS HAS A NEGATIVELY TILTED MID-LEVEL TROUGH/WEAK SURFACE COLD FRONT EXTENDING FROM WESTERN ND THROUGH THE CENTRAL PLAINS. FEED OF MOISTURE TRANSPORT AHEAD OF THE TROUGH WAS PRODUCING SEVERAL LINES OF SHOWERS/THUNDERSTORMS ACROSS MN/IA...AND INTO THE CENTRAL PLAINS. OTHERWISE...A WARM AND MUGGY AIRMASS WAS IN PLACE ACROSS THE AREA WITH TEMPERATURES IN THE LOWER 80S AND DEW POINTS IN THE UPPER 60S TO THE LOWER 70S. WILL BE WATCHING THE PROGRESSION OF THE MID-LEVEL TROUGH/WEAK SURFACE COLD FRONT AND CONVECTION THROUGH THE REST OF THIS AFTERNOON INTO TONIGHT. CONSENSUS OF MESO-WRF MODELS CONTINUE TO ENHANCE THUNDERSTORM ACTIVITY ALONG AND AHEAD OF THIS TROUGH/FRONT AS IT MOVES INTO THE AREA LATE THIS AFTERNOON/EARLY EVENING. NAM 0-1KM MLCAPE IN THE 500-1000J/KG RANGE WITH 0-3KM BULK SHEAR AROUND 20KT. MEANWHILE... PRECIPITABLE WATER VALUES APPROACHING 2 INCHES. SO...INGREDIENTS ARE THERE FOR PERHAPS SOME ORGANIZED LINE/S OF THUNDERSTORMS MOVING INTO THE AREA LATE THIS AFTERNOON AND EARLY EVENING WITH THE MAIN IMPACT BEING BOUTS OF HEAVY RAINFALL AND POTENTIAL FOR DAMAGING WINDS. RAP ALSO SHOWING SOMEWHAT ENHANCED NON- TORNADIC SUPERCELL SIGNATURE FOR PERHAPS A BRIEF SPIN-UP OF AN ISOLATED TORNADO OR TWO ON THE LEADING EDGE OF THE LINE/S OF CONVECTION. APPEARS RIGHT NOW THE MAIN SEVERE THREAT WILL BE IN THE 4-10 PM TIME FRAME. APPEARS THE TROUGH AND BULK OF THE SHOWER/THUNDERSTORMS WILL EXIT THE AREA AFTER MIDNIGHT. ON SUNDAY...AFTER A BRIEF MORNING LULL IN THE ACTION...PLAN ON ANOTHER ROUND OF THUNDERSTORMS TO MOVE BACK INTO THE AREA MAINLY LATER IN THE AFTERNOON INTO SUNDAY NIGHT AS ANOTHER MID-LEVEL TROUGH INTERACTS WITH THE SURFACE FRONTAL BOUNDARY LAID OUT ACROSS SOUTHERN WI THROUGH CENTRAL IA. THERE WILL BE AMPLE 0-3KM BULK SHEAR IN THE 30-35KT RANGE AND MUCAPE IN THE 1800-2500J/KG GOING INTO SUNDAY EVENING FOR A ANOTHER POTENTIAL FOR ORGANIZED LINES OF THUNDERSTORMS WITH DAMAGING WINDS AND HEAVY RAINFALL. MID-LEVELS WILL ALSO BE IN COOLING MODE FOR STEEPER LAPSE RATES AND LARGE HAIL POTENTIAL. ALSO...CANNOT RULE OUT A BRIEF TORNADO OR TWO AS WELL. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 152 PM CDT SAT JUN 28 2014 ANOTHER ROUND OF SEVERE WEATHER/HEAVY RAINFALL LIKELY MONDAY. MODELS HAVE BEEN COMING INTO BETTER AGREEMENT IN GENERATING A MID- LEVEL WAVE OVER THE CENTRAL PLAINS AND RACING ITO NORTHEAST ACROSS THE STALLED OUT BOUNDARY RUNNING FROM SOUTHERN WI INTO CENTRAL IA. MODEL CONSENSUS 0-3KM MUCAPE RUNNING SOMEWHERE AROUND 1200J/KG ALONG/NORTH OF I-94...TO NEAR 3000J/KG ACROSS NORTHEAST IA. THE NAM IS THE MOST BALLISTIC WITH CAPE NEARING 5500J/KG BY AFTERNOON ACROSS NORTHEAST IA. NAM/GFS/ECMWF ALL INDICATING AMPLE 0-3KM BULK SHEAR IN THE 35-55KT RANGE. SO...LOOKS LIKE ANOTHER SHOT FOR SEVERE THUNDERSTORMS WITH HEAVY RAINFALL. TORNADO/LARGE HAIL THREAT ALSO LOOKS HIGHER FOR PORTIONS OF SOUTHWEST WI INTO NORTHEAST IA WHERE NAM INDICATES STORM RELATIVE HELICITY VALUES IN THE 500-700 RANGE. LOOK FOR THE BULK OF THIS CONVECTION TO PUSH EAST OF THE AREA DURING THE MID-LATE EVENING HOURS. FOR TUESDAY THROUGH THURSDAY...GFS/ECMWF INDICATING COOLER/CYCLONIC FLOW DOMINATING THE REGION. TUESDAY LOOKS PRIME FOR SOME INSTABILITY SHOWERS/ISOLATED THUNDERSTORMS MAINLY TUESDAY AFTERNOON WITH COLDEST POOL OF AIR ALOFT. FOR FRIDAY/SATURDAY...SOME DIFFERENCES BETWEEN THE ECMWF/GFS ARISE AS THE ECMWF BUILDS A FLAT RIDGE INTO THE REGION WHILE THE GFS MAINTAINS COOLER/BROAD CYCLONIC FLOW. EITHER WAY...LOOKS LIKE A COUPLE ROUNDS OF SHOWERS/THUNDERSTORMS WILL BE POSSIBLE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 625 PM CDT SAT JUN 28 2014 NUMEROUS SHOWERS AND THUNDERSTORMS ENCOMPASS SOUTHEAST MN AND NORTHEAST IA...AHEAD OF A LOW PRESSURE TROUGH ALONG I-35. SOME OF THE STORMS HAVE PRODUCED GUSTS UPWARDS OF 40 KT...ALONG WITH IFR/MVFR VISIBILITIES AND AT LEAST SCT IFR/MVFR CEILINGS. ANTICIPATING THESE TO MOVE THROUGH THE TAF SITES DURING THE NEXT FEW HOURS...FOLLOWED BY SOME LINGERING SHOWERS UNTIL ABOUT 08Z WHEN THE TROUGH PASSES. IN THE WAKE OF THE TROUGH...PLENTIFUL MOISTURE EXISTS NEAR THE GROUND WHICH WILL LIKELY RESULT IN A MVFR STRATUS DECK AND MVFR BR. DAYTIME MIXING SHOULD HELP GET RID OF THE MVFR CONDITIONS BY 16Z. FOCUS THEN TURNS TO ANOTHER TROUGH OF LOW PRESSURE TRACKING ACROSS MN AND IA DURING THE AFTERNOON HOURS. THERE IS A GENERAL MODEL CONSENSUS FOR STORMS TO FORM ON THIS TROUGH...BUT WHEN IS THE QUESTION. SOME MODELS BRING STORMS THROUGH THE TAF SITES BETWEEN 18-21Z...OTHERS WAIT CLOSER TO 00Z. SINCE THERE APPEARS TO BE A TREND OF SOONER...HAVE PUT A VCTS AT RST STARTING AT 18Z AND AT LSE STARTING AT 20Z...CONTINUING THEN THROUGH THE REST OF THE TAF PERIOD. COULD BE STRONG WIND GUSTS AND BRIEF HEAVY RAIN WITH THESE STORMS AS WELL...ESPECIALLY IF THEY ARE LATER IN THE DAY. && .HYDROLOGY... ISSUED AT 152 PM CDT SAT JUN 28 2014 PLAN ON PERIODS OF HEAVY RAINFALL THROUGH THE REST OF THE WEEKEND AND AGAIN ON MONDAY AS SEVERAL ROUNDS OF THUNDERSTORMS ARE FORECAST TO MOVE THROUGH. DUE TO MOSTLY TRANSITORY NATURE OF THE CONVECTION...FLASH FLOODING WILL LIKELY END UP BEING MORE OF A LOCALIZED THREAT. HOWEVER...IF TRAINING OCCURS...HEAVY RAINFALL COULD BE PROBLEMATIC. THIS COULD BE THE ISSUE MORE ON MONDAY. WILL HAVE TO WATCH EVOLUTION OF THIS ACTIVITY AND POTENTIAL FOR A FLASH FLOOD WATCH PLAN ON THE MAIN STEM OF THE MISSISSIPPI TO REMAIN HIGH THROUGH NEXT WEEK DUE TO ADDITIONAL RAINFALL THROUGH MONDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATE...AJ SHORT TERM...DAS LONG TERM...DAS AVIATION...AJ HYDROLOGY...DAS
Hazardous weather outlook, Jun 28, 12:14 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1214 PM CDT SAT JUN 28 2014 WIZ017-029-034-042>044-055-291100- TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND- 1214 PM CDT SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST INTO NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME STORMS COULD BE STRONG...PRODUCING VERY HEAVY RAIN...STRONG WIND GUSTS AND SMALL HAIL. LOCALIZED FLOODING IS POSSIBLE. A GREATER THREAT FOR SEVERE WEATHER WILL LIE WEST OF THE MISSISSIPPI RIVER. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED ON SUNDAY AFTERNOON AND NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...FLASH FLOODING...LARGE HAIL...AND ISOLATED TORNADOES. MORE SEVERE WEATHER COULD OCCUR ON MONDAY AND MONDAY NIGHT. HOWEVER THE LOCATION AND TIMING IS UNCERTAIN AT THIS TIME. FROM THURSDAY NIGHT INTO THE FOURTH OF JULY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER. FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053-054-061-291100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-GRANT- 1214 PM CDT SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WESTERN WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL TRACK EAST ACROSS THE AREA FROM LATE THIS AFTERNOON THROUGH MID EVENING. THE MAIN THREATS ARE DAMAGING WINDS AND FLASH FLOODING. LARGE HAIL COULD ALSO OCCUR...ALONG WITH AN ISOLATED TORNADO THREAT. THREAT TIME IS FROM 4 TO 10 PM. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED SUNDAY AFTERNOON AND NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...FLASH FLOODING...LARGE HAIL...AND ISOLATED TORNADOES. MORE SEVERE WEATHER COULD OCCUR ON MONDAY AND MONDAY NIGHT. HOWEVER THE LOCATION AND TIMING IS UNCERTAIN AT THIS TIME. FROM THURSDAY NIGHT INTO THE FOURTH OF JULY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER. FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SOME SPOTTER GROUPS MAY BE NEEDED BETWEEN 4 AND 10 PM THIS EVENING. FURTHER ACTIVATION MAY BE NEEDED ON SUNDAY INTO MONDAY. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED.
In the hours before
Special weather statement, Jun 28, 5:23 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 523 PM CDT SAT JUN 28 2014 MNZ086-282315- DODGE- 523 PM CDT SAT JUN 28 2014 ...A LINE OF STRONG THUNDERSTORMS TO MOVE INTO DODGE COUNTY... AT 522 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM OWATONNA TO 8 MILES SOUTHEAST OF HAYWARD TO NEAR NORA SPRINGS...AND MOVING NORTHEAST AT 40 MPH. WIND GUSTS 35 TO 50 MPH ARE LIKELY WITH THESE STORMS. FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL ALSO ACCOMPANY THESE STORMS AS THEY MOVE INTO DODGE COUNTY OVER THE NEXT COUPLE OF HOURS. LOCATIONS IMPACTED INCLUDE... DODGE CENTER...MANTORVILLE...KASSON...HAYFIELD...WEST CONCORD... CLAREMONT...BLOOMING PRAIRIE...WASIOJA...CONCORD...OSLO...AND EDEN TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4420 9305 4419 9268 4385 9268 4385 9305 TIME...MOT...LOC 2222Z 206DEG 45KT 4410 9320 4356 9313 4310 9306 ZT
Special weather statement, Jun 28, 5:43 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
543 PM CDT SAT JUN 28 2014
IAZ008-009-018-019-MNZ079-086-087-094-095-290015-
FLOYD-MITCHELL-HOWARD-CHICKASAW-OLMSTED-WABASHA-FILLMORE-DODGE-MOWER-
543 PM CDT SAT JUN 28 2014
...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST IOWA
AND SOUTHEAST MINNESOTA...
AT 540 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
DODGE CENTER TO AUSTIN MINNESOTA TO NEAR CHARLES CITY IOWA...AND
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 35 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE
STORMS.
LOCATIONS LIKELY TO BE IMPACTED THIS EVENING INCLUDE...
ROCHESTER...AUSTIN...CHARLES CITY...LAKE CITY...BYRON...CRESCO...
OSAGE...NEW HAMPTON...DODGE CENTER...WABASHA...SPRING VALLEY...
PRESTON...MANTORVILLE...PINE ISLAND...KASSON...STEWARTVILLE...
PLAINVIEW...CHATFIELD...EYOTA AND NASHUA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4419 9305 4419 9255 4436 9255 4437 9243
4446 9242 4446 9225 4441 9206 4434 9193
4420 9188 4419 9208 4362 9210 4293 9208
4292 9300 4355 9304
TIME...MOT...LOC 2240Z 201DEG 67KT 4433 9307 4363 9295 4267 9283
ZTSpecial weather statement, Jun 28, 7:06 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
706 PM CDT SAT JUN 28 2014
IAZ009-010-019-029-290115-
WINNESHIEK-FAYETTE-HOWARD-CHICKASAW-
706 PM CDT SAT JUN 28 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF NORTHEAST
IOWA THIS EVENING...
AT 703 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
UNI-DOME AND MCLEOD CENTER TO STANLEY...AND MOVING NORTHEAST AT 35
MPH.
WIND GUSTS 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. PLAN ON
FREQUENT LIGHTNING AND TORRENTIAL RAINFALL...WITH RAIN RATES OF 1 TO
2 INCHES.
LOCATIONS TO LIKELY BE IMPACTED INCLUDE...
DECORAH...OELWEIN...CRESCO...NEW HAMPTON...WEST UNION...SUMNER...
NASHUA...FAYETTE...CALMAR...FREDERICKSBURG...OSSIAN...RICEVILLE...
ELMA...MAYNARD...LIME SPRINGS...HAWKEYE...LAWLER...SPILLVILLE...FORT
ATKINSON AND RIDGEWAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4265 9208 4291 9209 4291 9255 4350 9255
4350 9175 4264 9177
TIME...MOT...LOC 0003Z 203DEG 45KT 4250 9252 4263 9183
ZTSpecial weather statement, Jun 28, 7:37 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
737 PM CDT SAT JUN 28 2014
IAZ011-030-WIZ054-055-061-290130-
ALLAMAKEE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
737 PM CDT SAT JUN 28 2014
...A LINE OF STRONG THUNDERSTORMS WILL PARTS OF SOUTHWEST
WISCONSIN THIS EVENING...
AT 735 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
FARMERSBURG TO NEAR FENNIMORE...AND MOVING NORTH AT 45 MPH.
WIND GUSTS 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. PLAN ON
FREQUENT LIGHTNING AND TORRENTIAL RAINFALL AS WELL.
LOCATIONS IMPACTED INCLUDE...
PRAIRIE DU CHIEN...WAUKON...LANCASTER...BOSCOBEL...ELKADER...
LANSING...SOLDIERS GROVE...FENNIMORE...MONONA...MUSCODA...MCGREGOR...
GARNAVILLO...BLOOMINGTON...MARQUETTE...HARPERS FERRY...FARMERSBURG...
HARDIN...WESTPORT...EXCELSIOR AND PRESTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4287 9152 4346 9154 4345 9123 4342 9120
4342 9043 4286 9044
TIME...MOT...LOC 0035Z 178DEG 40KT 4292 9146 4294 9061
ZTSpecial weather statement, Jun 28, 8:11 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
811 PM CDT SAT JUN 28 2014
MNZ088-096-WIZ032>034-041-053-290230-
HOUSTON-WINONA-BUFFALO-LA CROSSE-TREMPEALEAU-VERNON-JACKSON-
811 PM CDT SAT JUN 28 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHEAST
MINNESOTA AND WESTERN WISCONSIN THIS EVENING...
AT 809 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WABASHA TO NEAR WINONA TO DECORAH IOWA...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. PLAN ON
INTENSE RAINFALL RATES OF 1 INCH OR MORE PER HOUR AS THE LINE OF
STORMS MOVE THROUGH. FREQUENT LIGHTNING CAN ALSO BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LA CROSSE...ONALASKA...WINONA...HOLMEN...LA CRESCENT...ARCADIA...
CALEDONIA...MONDOVI...OSSEO...WHITEHALL...FRENCH ISLAND...WEST
SALEM...GOODVIEW...TREMPEALEAU...TOWN OF HOLLAND...GALESVILLE...
BANGOR...BLAIR...INDEPENDENCE AND SPRING GROVE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4414 9095 4412 9098 4407 9097 4407 9095
4351 9093 4350 9168 4459 9173 4459 9097
TIME...MOT...LOC 0109Z 221DEG 29KT 4455 9167 4342 9166
ZTLocal storm report, Jun 28, 8:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
847 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST 2 E LA CROSSE 43.81N 91.21W
06/28/2014 M56 MPH LA CROSSE WI OFFICIAL NWS OBS
&&
AJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:37 PM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 53 min |
| Jun 28, 8:11 PM CDT | Special Weather Statement | ARX | La Crosse, Trempealeau | 79 min |
| Jun 28, 8:46 PM CDT | Areal Flood Advisory | ARX | Buffalo | 3 hr |
| Jun 28, 9:24 PM CDT | Areal Flood Advisory | ARX | La Crosse | 51 min |
| Jun 29, 2:25 PM CDT | Special Weather Statement | ARX | La Crosse | 35 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.